Connect with others who understand.

sign up log in
About myRAteam
Real members of myRAteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Prednisone

Prednisone

Why do people say get off Prednisone if it's the only thing that helps?

A myRAteam Member said:

After a year of taking it, I had a lot of issues that my doctors attributed to prednisone, including kidney stones, high blood pressure, high glucose levels, moon face, constant infections, and insomnia, among other issues.

edited, originally posted 7 months ago
A myRAteam Member said:

Hi love,
I've been on Prednisone before. I currently have prednisone on hand but I only take them if the pain is so unbearable and I just can't manage anymore. Being that we are Rheumatoid ppl. I spoke with diff doctor and they all say the same. " u don't want to take prednisone all the time, because it lowers the immune system. And the body is already weak anyway from the injections.

posted 7 months ago
A myRAteam Member said:

I was one that had very little choice in meds in the early 90s not much was available. Took a lot of aspirin and Tylenol. Now there are lots of options. Find the best for your situation. Fight every day.

posted 7 months ago
A myRAteam Member said:

I've been on prednisone for more than 30 years and that is way too long. I've dealt with cataracts in both eyes, osteoporosis, moon face, water retention, bad teeth, weak bones, high glucose, high colesterol and now my skin is so paper thin because of it that it just tears even if I just bump something. I have had other side effects, as well. It was the only thing that worked for my lupus, which is why I started on it. We are trying to get my RA under control to try and wean me off of the pred. It took eight years for me to go from 20 mg a day to 10 a day. I seem to be stuck there. Yes, it works, but the side effects can be worse than the original problem at times. At least there are meds now that can hopefully replace pred so others don't have to go through what I have. At the time I started, there was nothing else to try. I had gone through all the NSAIDs out there at the time.

posted 7 months ago
A myRAteam Member said:

It’s bad for your body in the long run, but if you need it keep taking it ! Ask your Dr. I have to take it one pill every other day. But if I have a bad flat I can up my dose

posted 7 months ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in